MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390729
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 peripheral stent system was selected for treatment of a moderately calcified lesion (75 percent stenosis degree) in the mildly tortuous mid sfa.The pulsar 18 stent was delivered to affected lesion area.After snapping red safety, clicked the trigger mechanism and the stent would not deploy.Another pulsar-18 was used effectively.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is still fully crimped under the distal outer shaft.The distal outer shaft has separated from the proximal outer shaft at the gluing between the two shafts.Consequently, only the proximal outer shaft is retracted when pressing the trigger at the handle.Both the shaft and the gluing dimensions comply with the specification.Review of the production documentation confirmed that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations no material or manufacturing related root cause could be identified.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 US 6/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12127101
Report Number1028232-2021-03779
Device Sequence Number3428122
Product Code NIP
UDI-Device Identifier07640130436664
UDI-Public07640130436664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number390729
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10204672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;